MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW DRILL SLEEVE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. LAG SCREW DRILL SLEEVE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71674023
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the sleeve does not close adequately.Neither the guide pin or the anti-rotation bar enter adequately and need to be forced to enter.More than 2 hours delay was reported and a backup device was available but not sterile.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned lag screw drill sleeve confirms there is extensive use and wear seen on the device.The device was manufactured in 2009.A functional evaluation was conducted with a mating device and confirms the lag screw drill sleeve will not allow mating device to enter smoothly.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LAG SCREW DRILL SLEEVE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9163288
Report Number1020279-2019-03569
Device Sequence Number16672365
Product Code HSB
UDI-Device Identifier03596010560520
UDI-Public03596010560520
Combination Product (Y/N)N
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71674023
Device Lot Number09LCT0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1